Jul 25, 2000
I read the POZ magazine article on Fascian treatment for facial wasting with great excitement and hope. Since there were no physicians recommended in the article, I followed-up by reading all of the messages in this forum. Unfortunately, there was very little information to be found in this forum and no list of physician referrals. I found a San Francisco cosmetic dermatologist advertising treatment for facial wasting in the popular gay newspaper who, during my consultation visit, claimed to be very experienced with Fascian injections. We discussed the procedure, it's longevity, and the cost before I proceeded. Once I had undergone the procedure, the cost of the treatment was increased significantly - but far worse is the fact that the incompetence of this physician has left my face even further disfigured. I look like I have rocks implanted in my skin surface just below my cheek bones. The physician admitted that he misrepresented his experience and that he made application mistakes during the injections but refuses to return my money which I will need in order to have dermabrasion performed on my "cheek-rocks". And, because I have requested my money back in writing, I have been contacted by his lawyer telling me to go get myself a lawyer. To be filled with hope and anticipation (after living for with lipodystrophy heartbreak for so many years) and then to be ultimately exploited, disfigured, and abused is unspeakably painful. I don't even know where to turn for help. I live on social security disability and the cost of the Fascian treatment wiped out the entire balance of years of savings.
Response from Dr. Dieterich
I am very sorry to hear of your travails. I have been and always will be skeptical of local treatments for systemic problems. I hope others will learn from your experience. The HIV community has always been quick to adopt new therapies, which has been both good and necessary. However, in this instance, the problem is cosmetic, although disfiguring and we must proceed with caution. Good luck! Douglas T. Dieterich, M.D.
Wasting & Somatropin Dosage
high protein diet for wasting
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.